To the Editor.
—It was with great interest that I read the article by Alperin and associates in the February Archives (140:266-267, 1980) concerning pulmonary hemorrhage in an elderly man with quinidine-induced thrombocytopenia. I believe I have a second such case.
Report of a Case.
—A 71-year-old man had been taking quinidine sulfate, 200 mg three times a day, since June 1977 for treatment of frequent, symptomatic premature atrial contractions. This patient had been relatively healthy throughout life and had had only one previous hospitalization six years previously for control of his hypertension. He became unavailable for follow-up afterward; in the interim, he was taking furosemide, digoxin, and methyldopa.Two weeks before admission, the patient began to experience coryza, rhinorrhea, and myalgias, but without fever or chills. A nonproductive, infrequent cough was noted until the night before admission, when the patient coughed up a mouthful of bright red blood. He